Drug interactions between felodipine and ibuprofen
Interactions between your drugs
ibuprofen ↔ felodipine
Applies to:ibuprofen and felodipine
Before using ibuprofen, tell your doctor if you also use felodipine. The combination may cause your blood pressure to increase. You may need a dose adjustment or your blood pressure checked more often. Also, if you are already taking the combination and stop taking ibuprofen, your blood pressure may decrease. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: felodipine
Consumer information for this interaction is not currently available.
GENERALLY AVOID: The consumption of grapefruit juice may be associated with significantly increased plasma concentrations of some calcium channel blockers (CCBs) when they are administered orally. The proposed mechanism is inhibition of CYP450 3A4-mediated first-pass metabolism in the gut wall by certain compounds present in grapefruit. The interaction has been reported with the dihydropyridine CCBs (in roughly decreasing order of magnitude) felodipine, nisoldipine, nifedipine, and nimodipine, often with a high degree of interindividual variability. Grapefruit juice caused more than twofold increases in felodipine, nifedipine, and nisoldipine AUCs.
MANAGEMENT: The manufacturers of nifedipine and nisoldipine recommend avoiding grapefruit juice. Patients treated orally with other calcium channel blockers should be advised to avoid consumption of large amounts of grapefruits and grapefruit juice to prevent any undue fluctuations in serum drug levels. Increased effects on blood pressure may persist for up to 4 days after the consumption of grapefruit juice. Monitoring for calcium channel blocker adverse effects (e.g., headache, hypotension, syncope, tachycardia, edema) is recommended.
Therapeutic duplication warnings
No therapeutic duplications were found for your selected drugs.
Drug Interaction Classification
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.